Island Health has issued an overdose advisory for Nanaimo. (Black Press file photo)

Island Health has issued an overdose advisory for Nanaimo. (Black Press file photo)

Health authority issues overdose advisory for Nanaimo

People using bright and dark purple substances, sold as ‘down’/opioids, at risk, says Island Health

Island Health has issued an overdose advisory for Nanaimo.

In a social media post, the health authority said the number of people overdosing on drugs has been increasing and people who use “bright purple and dark purple substances sold as ‘down’/opioids face increased risk from both injection and inhalation.”

If you see someone overdosing, call 911 and stay with them, said Island Health, administer naloxone and give them one breath every seconds.

Island Health also suggests users carry naloxone and visit the Nanaimo area overdose prevention service site at 437 Wesley St., which is open daily from 11 a.m. to 9 p.m.

For other overdose prevention locations, go here and for more on overdose prevention services, go here.

READ ALSO: Island could be at worst point of overdose crisis yet, says health officer


More from the News Bulletin on Facebook and Twitter

Nanaimooverdosestreet drugs

Be Among The First To Know

Sign up for a free account today, and receive top headlines in your inbox Monday to Saturday.

Sign Up with google Sign Up with facebook

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

Reset your password

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

A link has been emailed to you - check your inbox.



Don't have an account? Click here to sign up
Pop-up banner image